| Model Number |
VC-10 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Event or Problem Description
The customer reports safety concerns surrounding their vc-10 pump not functioning properly with the red tubing they received due to the back orders.These issues resulted in a patient returning to the hospital needing a second unspecified surgery.The facility states they received a letter from olympus stating the instructions for use (ifu) have been updated and ¿do not use replacement parts or accessories that are not compatible with the system¿.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the findings are as follows: the use of non-compatible accessories was identified as a failure mode (in hha-fy23-osta-08 vc-10 accessory use error).Corrective actions including a customer safety letter and instructions for use (ifu) updates warning users against using non-compatible accessories were completed, (see hha and capa-200629).The rate or severity of failure has not exceeded those documented in the risk analysis.As such, no additional actions are required at this time.The event can be detected/prevented by following the instructions for use (ifu) which state: "do not use replacement parts or accessories that are not compatible with the vc-10 system.Use of noncompatible accessories could lead to reduced system functionality and/or patient injury such as perforation, bleeding, and may require additional intervention.Refer to section 11 for all accessories compatible with the vc-10 system." "use only those accessories that are specified in section 11.0 use of non-compatible accessories may lead to reduced device performance and patient injury such as uterine perforation and bleeding which may require additional intervention to resolve." "use only those accessories that are identified below as being compatible with the vc-10 system.Use of non-compatible accessories may lead to reduced device performance and patient injury such as uterine perforation and bleeding which may require additional intervention to resolve.¿ "the use of accessories which are not approved by the manufacturer may result in an increase of electromagnetic emissions and the compliance with the stipulated limit values are not guaranteed anymore." olympus will continue to monitor field performance for this device.